MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 18MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 18MM; APPLIANCE,FIXATION,NAIL
Model Number 412.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: synthes rep.(b)(4): the reported event required medical/surgical intervention to preclude permanent damage to a body structure.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient was either slipped and fail or drop a 50-pound weight on her wrist and the hardware broke.The surgeon runs the testing on the hardware for the failed hardware.The patient had a wrist fusion plate on an unknown date.It is unknown if there was a surgical delay.Procedure and patient outcome are unknown.  concomitant devices reported: unknown screws: trauma (part# unknown, lot# unknown, quantity# unknown).  this complaint involves three (3) devices.This report is 1 of 3 for (b)(4).
 
Event or Problem Description
Updated: concomitant devices reported: unknown screw: trauma (part# unknown, lot# unknown, quantity# 1).Ti lcp wrist fusion standard bend plate (part# 04.110.150, lot# h582221, quantity# 1).3.5mm ti stardrive cortex screw self-tapping 18mm (part# 04.200.018 lot#:l886599, quantity#1).3.5mm ti locking screw slf-tpng with stardrive recess 18mm (part# 412.105, lot# 9396193 , quantity# 1).3.5mm ti locking screw slf-tpng with stardrive recess 18mm (part# 412.105, lot# 9926803 , quantity# 1).3.5mm ti locking screw slf-tpng with stardrive recess 18mm (part# 412.105, lot# l690558 , quantity# 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The returned implant was examined, and the complaint condition could be confirmed as a portion of the distal shaft broke off from the screw and was not returned.The head and shaft portion that remains is flush with plate and cannot be removed without the use of force.No other issues were identified with the returned components of the device.Dimensional inspection: a dimensional inspection could not be performed as the screw could not be separated from the plate without causing more damage to the plate and/or screw.Document specification documents were reviewed as part of this investigation: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation conclusion: no definitive root cause could be determined, however based on the complaint description the patient either fell or a weight was dropped on wrist causing the screws to break.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history review part: 412.105, lot: 9396193, manufacturing site: bettlach, release to warehouse date: 13 march 2015.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
3.5MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 18MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8895391
Report Number2939274-2019-59828
Device Sequence Number11112843
Product Code KTT
UDI-Device Identifier10886982210388
UDI-Public(01)10886982210388
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number412.105
Device Catalogue Number412.105
Device Lot Number9396193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer09/04/2019
09/04/2019
09/04/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/04/2019
09/04/2019
09/04/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE; 3.5MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE; 3.5MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE; 3.5MM TI STARDRIVE CORTEX SCREW SELF-TAPPING; TI LCP WRIST FUSION STANDARD BEND PLATE; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;